Louisiana, 2005Tornado in Louisiana, June 17, 2005
June 17, 2005 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 17, 10:00 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 17, 10:00 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI JUN 17 2005
.UPDATE...
STRONG MCV LOCATED OVER ARKLATEX REGION...COMBINED WITH UNSTABLE
ATMOSPHERE ACROSS SOUTHEAST LA AND SOUTHWEST MISSISSIPPI WILL ALLOW
FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE
REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 494 WILL BE ADDED
TO THE ZONE PACKAGE TO REFLECT SEVERE THREAT. DAMAGING WINDS WILL
BE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS.
.PREVIOUS DISCUSSION...
SHORTWAVE TROUGH MOVING ACROSS SOUTH OK AND NORTH TX AND MCV
ASSOCIATED WITH MCS OVER EASTERN OK INTO THE ARKLATEX REGION WILL
BE THE MAIN WEATHER MAKERS TODAY. IT IS QUESTIONABLE AS TO
WHETHER THE MCS WILL HOLD TOGETHER AS IT MAKES ITS WAY SOUTHEAST
INTO THE FORECAST AREA. REGARDLESS...IF THIS SYSTEM DISSIPATES...
THE SHORTWAVE TROUGH...MCV...COOL POOL ALOFT SHOULD HELP
DESTABILIZE ENOUGH TO PRODUCE A DECENT CHANCE OF THUNDERSTORMS
BY LATE MORNING OR AFTERNOON ALONG AN OUTFLOW BOUNDARY AND THE
FRONTAL BOUNDARY WHICH SPLITS THE FORECAST AREA. HIGH INSTABILITY
AND THE STRENGTH OF WIND FIELDS ALOFT AND DEEP LAYER SHEAR APPEAR
FAVORABLE FOR A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. MOST OF THE
FORECAST AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
ANOTHER MINOR SHORTWAVE TROUGH WILL BRING A SLIGHT CHANCE OF
CONVECTION TONIGHT...BUT THIS SHOULD BE DISORGANIZED AND ISOLATED
IN MOST LOCATIONS.
ON SATURDAY...A LINGERING WEAK SHORTWAVE TROUGH AND FRONTAL
BOUNDARY WILL CONTINUE TO SUPPORT A LOW CHANCE OF CONVECTION
BEFORE DRY AIR AT ALL LEVELS WORKS IN LATE IN THE DAY.
SUNDAY THROUGH WEDNESDAY...THE DEEP UPPER TROUGH OVER THE EASTERN
SEABOARD AND BUILDING RIDGE TO OUR WEST SHOULD SET UP A WEDGE OF
DRY AIR WHICH SHOULD SUPPRESS ALL OR MOST CONVECTION AND BRING THE
INTENSE HEAT BACK INTO THE PICTURE.
A WEAKNESS IN THE UPPER RIDGE IS ADVERTISED THURSDAY AND
FRIDAY...SO RAIN CHANCES MAY SLOWLY INCREASE DURING THAT TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 67 91 68 / 40 20 20 0
BTR 90 70 92 71 / 50 20 30 10
MSY 92 73 90 75 / 40 20 30 10
GPT 91 70 89 70 / 20 20 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
32
Hazardous weather outlook, Jun 17, 10:22 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1122 AM CDT FRI JUN 17 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-180030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1122 AM CDT FRI JUN 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR ALL PARISHES IN SOUTHEAST
LOUISIANA AND ALL COUNTIES IN SOUTHWEST MISSISSIPPI...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION...
DISCUSSION...
DEEP NORTHWEST FLOW AND STRONG TROUGH OF LOW PRESSURE DIVING INTO THE
REGION FROM THE ARKLATEX REGION CONTINUES TO KEEP THE THREAT FOR
SEVERE WEATHER ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS
CURRENTLY PUSHING INTO THE AREA FROM NORTHERN LOUISIANA. THIS
COMPLEX OF THUNDERSTORMS IS EXPECTED TO STRENGTHEN THIS
AFTERNOON...AS IT INTERACTS WITH A WARM AND UNSTABLE AIRMASS ACROSS
SOUTHEAST LOUISIANA.
DUE TO THE ATMOSPHERIC PROFILE ACROSS THE REGION...THE MAIN THREAT
FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE STRONG DAMAGING
WINDS. WINDS COULD GUST TO 70 MPH AT TIMES WITH THE STRONGEST
THUNDERSTORMS. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN ALSO
BE EXPECTED WITH THESE THUNDERSTORMS.
MARINE...
THE THREAT OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COMPLEX OF
STRONG TO SEVERE THUNDERSTORMS MOVES INTO THE COASTAL WATERS. THE
STRONGEST ACTIVITY COULD CONTINUE TO PRODUCE STRONG WINDS AND
DAMAGING LIGHTNING. MARINERS SHOULD BE ON THE LOOKOUT FOR ROUGH SEAS
AND HIGH WAVES AS THIS AREA OF THUNDERSTORMS MOVES THROUGH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LINGERING THUNDERSTORMS OVER THE COASTAL WATERS EARLY SATURDAY COULD
CONTINUE TO PRODUCE GUSTY WINDS AND LIGHTNING. GOING INTO THE
AFTERNOON HOURS...SCATTERED SHOWERS AND THUNDERSTORMS COULD ONCE
AGAIN DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS
NORTHWEST FLOW REMAINS IN PLACE. THE THUNDERSTORMS SHOULD REMAIN
BELOW SEVERE LIMITS...BUT A FEW STRONGER THUNDERSTORMS COULD PRODUCE
GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
THURSDAY...BUT THESE THUNDERSTORMS SHOULD REMAIN WEAK.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED AT A LATER TIME.
32
In the hours before
Special weather statement, Jun 17, 9:55 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CDT FRI JUN 17 2005
LAZ034>036-MSZ068-069-171700-
AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON-
1055 AM CDT FRI JUN 17 2005
...A LINE OF STRONG THUNDERSTORMS ARE MOVING SOUTHEAST TOWARDS
WILKINSON...AMITE...WEST FELICIANA...EAST FELICIANA... AND
POINTE COUPEE...
DOPPLER RADAR SHOWS A LINE OF STRONG THUNDERSTORMS...CURRENTLY OVER
CONCORDIA PARISH...MOVING SOUTHEAST AT 25 TO 30 MPH. THE LINE WILL
MOVE OVER NORTHWEST WILKINSON COUNTY BY 1100 AM THIS MORNING AND
OVER AMITE COUNTY...EAST AND WEST FELICIANA AND POINTE COUPEE
BY 1130 AM THIS MORNING. THESE THUNDERSTORMS CAN PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINFALL
AMOUNTS OF ONE HALF TO 1 INCH WITHIN A 30 MINUTE PERIOD.
Tornado, Ascension
- When
- June 17, 12:55 PM CST
- Where
- Ascension County, 3 mi S of Prairieville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.250, -90.967
A weak tornado briefly touched down causing no damage near the Interstate 10 and Highway 73 interchange.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, June 17, 2005$25,000 · 1 in hail · 18 events
- Damaging Winds and High Wind in Texas, June 17, 2005$42,000 · 50 kt wind · 6 events
- Lightning Strike in Louisiana, June 17, 2005$30,000 · 1 event
- Hail and Damaging Winds in Florida, June 17, 2005$10,000 · 57 kt wind · 4 events
- Lightning Strikes in Oregon, June 17, 20052 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Hail and Damaging Wind in Florida, June 17, 200552 kt wind · 2 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Damaging Winds in Utah, June 17, 200574 kt wind · 2 events
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460490.